Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 1, 2004, 8:37 PM CDT for Caldwell Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 2, 2004, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caldwell Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2858 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 020142 FFWSHV LAC021-020530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 837 PM CDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1230 AM CDT * AT 835 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 10 MILES WEST OF CLARKS... MOVING EAST AT 10 MPH. * THE THUNDERSTORM PRODUCING HEAVY RAIN WILL BE NEAR... OVER CLARKS BY 920 PM CDT OVER GRAYSON BY 935 PM CDT 4 MILES SOUTH OF COLUMBIA BY 950 PM CDT ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES WILL BE POSSIBLE IN THE WARNED AREA...OVER AN AREA THAT HAS HAD FROM TWO TO THREE INCHES SINCE 500 PM CDT THURSDAY. THE HEAVIER RAINFALL HAS BEEN OVER THE SOUTHERN AND SOUTHEAST PARTS OF THE PARISH...AND THIS ADDITIONAL RAINFALL SHOULD PRODUCE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1230 AM CDT. LAT...LON 3218 9230 3194 9230 3195 9192 3216 9192 $$ 06
1 follow-up statement
000 WGUS74 KSHV 020447 FFSSHV LAC021-020530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CDT THU JUL 1 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALDWELL PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1230 AM CDT FRIDAY MORNING... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NO RAINFALL OVER THE PARISH...BUT WATER RUNOFF FROM PREVIOUS RAINFALL CONTINUED TO PROVIDE HIGH WATER AROUND HOLUM. THE WATER SHOULD BE RECEDING WITH NO ADDITIONAL RAINFALL OVER THE AREA. MOTORISTS SHOULD BE ALERT FOR HIGH WATER. DO NOT DRIVE YOUR VEHICLE INTO WATER THAT COVERS A ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:07 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 3:07 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT THU JUL 1 2004 .DISCUSSION... STRONG SHORT WAVE ACROSS CENTRAL U.S. INTO NORTH CENTRAL TEXAS THIS AFTERNOON WITH LEE SURFACE TROF CONTINUING ACROSS WEST TEXAS. THIS WAS GENERATING STRONG LIFT ACROSS EAST TEXAS INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. EXPECT THIS CONVECTION TO LINGER THROUGH MOST OF THE EVENING...BUT GENERALLY REMAINING SCATTERED IN COVERAGE. CANNOT RULE OUT DEVELOPMENT NEXT FEW HOURS IN NORTHWEST PORTION OF CWA...AS BOUNDARIES FROM OKLAHOMA CONVECTION EARLIER TODAY MOVE SOUTHEAST...BUT A LITTLE LOWER POP THIS AREA. UPPER TROF WILL PERSIST INTO FRIDAY...BUT MAY BE SHIFTED SOME TO EAST. THEN ON SATURDAY THE TROF SHIFTS INTO MISSISSIPPI VALLEY BRINGING THE FORECAST AREA UNDER NORTHWEST FLOW. IN THIS PATTERN...CAN NOT RULE OUT MORE RAIN...BUT FORECAST WILL HINGE ON DEVELOP OF CONVECTION EAST OF THE ROCKIES DURING LATE AFTERNOON HOURS SATURDAY AND SUNDAY... WHICH WOULD TRACK SOUTHEAST. BUT SINCE THIS SCENARIO RATHER DIFFICULT TO PIN DOWN...WILL GO WITH LOW 20 PERCENT POPS...FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. WILL CONTINUE WITH CURRENT DRY FORECAST FOR JULY 4TH AND THEN BRING BACK TYPICAL DIURNAL POPS FOR REMAINDER OF WEEK. MAX TEMPS AGAIN BELOW NORMAL FOR FRIDAY...BUT SHOULD BEGIN INCHING UP WITH MORE SUNSHINE EXPECTED BEGINNING SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 73 92 / 50 40 20 20 MLU 72 85 71 89 / 50 50 20 20 TXK 71 85 72 92 / 50 50 30 30 TYR 73 89 72 93 / 50 50 20 20 LFK 72 90 72 92 / 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Jul 1, 12:00 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF RAIN IN A SHORT PERIOD OF TIME. BECAUSE OF THIS POTENTIAL... LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. ALSO...AN ISOLATED SEVERE STORM PRODUCING DAMAGING WIND...CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF THUNDERSTORMS THROUGH AT LEAST FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 1, 6:52 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD MONROE 32.51N 92.08W
07/01/2004 OUACHITA LA LAW ENFORCEMENT
NUMEROUS STREETS FLOODED.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:58 PM CDT | Flash Flood Warning | SHV | Ouachita | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.